MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that small white plastic piece in the hub of connector of port-a-cath needle.New needle was retrieved and used.Detected prior to use, no patient contact.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a foreign material in device is confirmed and was determined to be supplier related.One 19ga x 0.75in safestep infusion set was returned for evaluation.An initial visual observation revealed no obvious use residue on the sample.The dust cap was attached to luer hub and the needle cover was present.A microscopic observation revealed two small white materials within the luer hub.The dust cap was observed to have a torn stem.The damage on the stem appeared to have about the same size and shape as the pieces of white material found in the luer hub.The damage observed on the returned sample suggests the dust cap may have been damaged during an automated manufacturing process.The supplier has been notified of this event and corrective actions have been implemented.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22851740
Report Number3006260740-2025-05981
Device Sequence Number8421637
Product Code FPA
UDI-Device Identifier00801741066252
UDI-Public(01)00801741066252(11)241022(17)271022(10)ASJXFC109
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033YN
Device Lot NumberASJXFC109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown